Alert archive / Tennessee / Flash Flood Warnings in 2016

Flash Flood Warning 4, NWS Morristown, TN

July 25, 2016Carter County, Johnson County, Sullivan County, Tennessee; Washington County, Virginia

NWS Morristown, TN issued this flash flood warning at Jul 25, 2016, 9:49 PM EDT for Carter County, Johnson County, Sullivan County, Tennessee; Washington County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2016, 9:49 PM EDT (01:49 UTC)
Expired
Jul 26, 2016, 12:45 AM EDT
In force
3 hr
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Flood severity
None

Counties Carter County, TN, Johnson County, TN, Sullivan County, TN, Washington County, VA

The radar

The Roanoke radar (KFCX), 139 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2016-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1353 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2016-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1353 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1674 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

276 
WGUS54 KMRX 260149
FFWMRX
TNC019-091-163-VAC191-260445-
/O.NEW.KMRX.FF.W.0004.160726T0149Z-160726T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
949 PM EDT MON JUL 25 2016

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN CARTER COUNTY IN EASTERN TENNESSEE...
  NORTHEASTERN SULLIVAN COUNTY IN EASTERN TENNESSEE...
  JOHNSON COUNTY IN EASTERN TENNESSEE...
  SOUTHEASTERN WASHINGTON COUNTY IN SOUTHWESTERN VIRGINIA...

* UNTIL 1245 AM EDT

* AT 948 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS
  PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE TO FOUR
  INCHES OF RAIN HAVE ALREADY FALLEN OVER THE LAST 90 MINUTES...WITH
  AN ADDITIONAL ONE TO TWO INCHES POSSIBLE OVER THE NEXT COUPLE OF
  HOURS. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MOUNTAIN CITY...DAMASCUS...KONNAROCK...LAUREL BLOOMERY...
  DOEVILLE...NEVA AND SHADY VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST
FLOOD DEATHS OCCUR IN VEHICLES. MOVE TO HIGHER GROUND NOW. ACT
QUICKLY TO PROTECT YOUR LIFE! BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING!

&&

LAT...LON 3662 8161 3661 8165 3659 8168 3657 8168
      3653 8171 3647 8170 3646 8171 3642 8172
      3636 8201 3652 8208 3664 8189 3672 8180
      3674 8168 3664 8162 3664 8161

$$

AMP.23
1 follow-up statement
332 
WGUS74 KMRX 260311
FFSMRX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1111 PM EDT MON JUL 25 2016

TNC019-091-163-VAC191-260445-
/O.CON.KMRX.FF.W.0004.000000T0000Z-160726T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARTER TN-SULLIVAN TN-JOHNSON TN-WASHINGTON VA-
1111 PM EDT MON JUL 25 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR
NORTHEASTERN CARTER...NORTHEASTERN SULLIVAN...JOHNSON AND
SOUTHEASTERN WASHINGTON COUNTIES...

AT 1109 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. BETWEEN THREE TO SIX INCHES OF
RAIN HAS FALLEN OVER THE LAST TWO TO THREE HOURS...WITH LIGHT
RAINFALL EXPECTED TO CONTINUE THROUGH MIDNIGHT. FLASH FLOODING IS
EXPECTED TO OCCUR...OR MAY BE ALREADY OCCURRING!

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MOUNTAIN CITY...DAMASCUS...KONNAROCK...LAUREL BLOOMERY...DOEVILLE...
NEVA AND SHADY VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3662 8161 3661 8165 3659 8168 3657 8168
      3653 8171 3647 8170 3646 8171 3642 8172
      3636 8201 3652 8208 3664 8189 3672 8180
      3674 8168 3664 8162 3664 8161

$$

AMP.23

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 9:35 PM EDT, 14 minutes earlier.

Area forecast discussion, Jul 25, 9:35 PM EDT, 14 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
935 PM EDT MON JUL 25 2016

.DISCUSSION...There is a little better supply of moisture across
the Southern Appalachian region due to a shift in the low to mid
level flow to more of a southerly direction. Intense heating and
the gradual approach of the Ohio Valley boundary warrants to the
low chance pop for a shower or even a thunderstorm into the late
night hours so will keep this concept going. Superblend temperature
forecast hasn't been the best over the past several days and with a
little more alto cu around this evening will tweak the min temps up
a bit tonight.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&
Hazardous weather outlook, Jul 25, 3:03 PM EDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
303 PM EDT MON JUL 25 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-261915-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
303 PM EDT MON JUL 25 2016 /203 PM CDT MON JUL 25 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 25, 5:45 PM EDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
545 PM EDT MON JUL 25 2016

TNZ085-101-102-252230-
WEST POLK TN-EAST POLK TN-MCMINN TN-
545 PM EDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POLK AND SOUTHERN MCMINN
COUNTIES UNTIL 630 PM EDT...

AT 545 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BENTON. THIS STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BENTON...ETOWAH...CALHOUN...HIWASSEE OCOEE S.P....DENTVILLE...
ARCHVILLE...PARKSVILLE AND RELIANCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3504 8466 3514 8472 3520 8470 3523 8470
      3524 8471 3525 8470 3526 8471 3525 8473
      3528 8475 3528 8472 3529 8472 3529 8475
      3532 8480 3540 8447 3532 8445 3529 8450
      3526 8444 3511 8440
TIME...MOT...LOC 2145Z 157DEG 3KT 3519 8457

AMP.23
Special weather statement, Jul 25, 6:27 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
627 PM EDT MON JUL 25 2016

TNZ081>083-252315-
RHEA TN-BLEDSOE TN-SEQUATCHIE TN-
627 PM EDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEQUATCHIE...
SOUTHWESTERN RHEA AND BLEDSOE COUNTIES UNTIL 715 PM EDT/615 PM
CDT/...

AT 627 PM EDT/527 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 9 MILES NORTHEAST OF DUNLAP...MOVING NORTHWEST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DAYTON...DUNLAP...PIKEVILLE...GRAYSVILLE...PALIO...
FALL CREEK FALLS STATE PARK...BRAYTON...
MOUNT CREST AND OLD CUMBERLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3555 8546 3556 8545 3557 8542 3571 8528
      3575 8514 3544 8503 3543 8506 3544 8506
      3543 8510 3546 8511 3546 8513 3545 8515
      3545 8517 3536 8522 3532 8533 3555 8548
TIME...MOT...LOC 2227Z 154DEG 6KT 3547 8528

AMP.23
Special weather statement, Jul 25, 7:18 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
718 PM EDT MON JUL 25 2016

TNZ017-018-046-260000-
JOHNSON TN-SULLIVAN TN-NORTHWEST CARTER TN-
718 PM EDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARTER...EASTERN
SULLIVAN AND NORTHWESTERN JOHNSON COUNTIES UNTIL 800 PM EDT...

AT 718 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTHEAST OF HAMPTON...OR 11 MILES NORTHEAST OF ELIZABETHTON...
MOVING NORTHEAST AT 5 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNTAIN CITY...DOEVILLE...SADIE...SOUTH HOLSTON DAM...
SHADY VALLEY AND HUNTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3633 8200 3634 8203 3635 8203 3635 8204
      3636 8204 3636 8206 3639 8215 3659 8211
      3660 8205 3650 8178
TIME...MOT...LOC 2318Z 203DEG 5KT 3641 8205

AMP.23
Special weather statement, Jul 25, 7:55 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
755 PM EDT MON JUL 25 2016

TNZ017-018-046-VAZ008-260045-
JOHNSON TN-SULLIVAN TN-NORTHWEST CARTER TN-WASHINGTON VA-
755 PM EDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARTER...
NORTHEASTERN SULLIVAN...JOHNSON AND SOUTHEASTERN WASHINGTON COUNTIES
UNTIL 845 PM EDT...

AT 755 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF MOUNTAIN CITY...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNTAIN CITY...DAMASCUS...SADIE...LAUREL BLOOMERY...DOEVILLE...
NEVA AND SHADY VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3661 8165 3659 8168 3657 8168 3653 8171
      3647 8170 3646 8171 3642 8172 3641 8174
      3636 8172 3634 8177 3636 8179 3634 8184
      3627 8195 3633 8200 3633 8203 3647 8213
      3678 8176 3662 8161
TIME...MOT...LOC 2355Z 233DEG 10KT 3644 8194

AMP.23
Special weather statement, Jul 25, 8:44 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
844 PM EDT MON JUL 25 2016

TNZ017-018-VAZ008-260130-
JOHNSON TN-SULLIVAN TN-WASHINGTON VA-
844 PM EDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SULLIVAN...NORTHERN
JOHNSON AND EASTERN WASHINGTON COUNTIES UNTIL 930 PM EDT...

AT 844 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF MOUNTAIN CITY...MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ABINGDON...MOUNTAIN CITY...GLADE SPRING...DAMASCUS...KONNAROCK...
HARR...LAUREL BLOOMERY...LINDELL...
EMORY-MEADOW VIEW AND SHADY VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3662 8161 3661 8165 3659 8168 3657 8168
      3657 8169 3655 8169 3653 8171 3650 8170
      3642 8186 3660 8211 3689 8183 3684 8175
      3679 8170 3664 8162 3664 8161
TIME...MOT...LOC 0044Z 218DEG 13KT 3659 8185

AMP.23
Special weather statement, Jul 25, 9:10 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
910 PM EDT MON JUL 25 2016

TNZ018-VAZ008-260145-
JOHNSON TN-WASHINGTON VA-
910 PM EDT MON JUL 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON AND
SOUTHEASTERN WASHINGTON COUNTIES UNTIL 945 PM EDT...

AT 909 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF WHITETOP...MOVING NORTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DAMASCUS...KONNAROCK AND LAUREL BLOOMERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3662 8161 3661 8165 3659 8168 3657 8168
      3657 8169 3655 8169 3655 8176 3668 8188
      3679 8170 3664 8162 3664 8161
TIME...MOT...LOC 0109Z 232DEG 13KT 3669 8168

AMP.23

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:43 PM EDTAreal Flood AdvisoryMRXCarter, Johnson2 hr
Jul 25, 8:44 PM EDTSpecial Weather StatementMRXJohnson46 min
Jul 25, 9:42 PM EDTAreal Flood AdvisoryMRXJohnson2 hr
Jul 25, 10:19 PM EDTSpecial Weather StatementMRXClaiborne41 min
Jul 26, 7:19 PM EDTSpecial Weather StatementMRXSullivan41 min
Jul 26, 7:40 PM EDTSpecial Weather StatementMRXLoudon, McMinn50 min
Jul 25, 9:10 PM EDTSpecial Weather StatementMRXWashington35 min

Nearby

Flash Flood Warnings in Tennessee, 2016Flash Flood Warnings in Virginia, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.